Evidence map›Paper›PMID 41030426›Full record

ArticleThe Canadian veterinary journal = La revue veterinaire canadienne2025

Successful management of lisdexamfetamine intoxication in a dog despite complications of hypoglycemia and rhabdomyolysis.

Minae Kawasaki, Elisabeth Snead

Abstract readCase Reports
In one paragraph

Article in The Canadian veterinary journal = La revue veterinaire canadienne, 2025. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
–field-weighted citation impact
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

2 authors.

Minae KawasakiDepartment of Small Animal Clinical Sciences, Western College of Veterinary Medicine, University of Saskatchewan, 52 Campus Drive, Saskatoon, Saskatchewan S7N 5B4.
Elisabeth SneadDepartment of Small Animal Clinical Sciences, Western College of Veterinary Medicine, University of Saskatchewan, 52 Campus Drive, Saskatoon, Saskatchewan S7N 5B4.

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

A 15-year-old castrated male beagle-cross dog was presented with neuromuscular, cardiovascular, and gastrointestinal signs 7 h after accidental ingestion of a toxic dose (33 mg/kg) of the amphetamine lisdexamfetamine dimesylate. Clinical and clinicopathological abnormalities noted included dysphoria, mydriasis, hyperesthesia, muscle tremors, tachycardia, tachypnea, hyperthermia, hematochezia, mild hypoglycemia, hemoconcentration, and metabolic acidosis. Initial treatment with intravenous (IV) acepromazine, butorphanol, methocarbamol, and rectal cyproheptadine, along with IV fluids with 5% dextrose added, was inadequate to control clinical signs. The dog was stabilized effectively following administration of IV constant-rate infusions (CRIs) of dexmedetomidine (1 to 3 μg/kg per hour) and butorphanol (0.2 mg/kg per hour). The dog was maintained on this CRI protocol for 20 h and weaned off without redeveloping neuromuscular and cardiovascular signs. Serum biochemical analysis and urinalysis at that time revealed marked elevation of creatine kinase (100-fold), mild to moderate elevation of liver enzymes (ALP: 2.4-fold, ALT: 9.5-fold, GLDH: 4-fold), and the presence of myoglobinuria, indicative of rhabdomyolysis and possible concurrent hepatic injury. The animal recovered with supportive care and was discharged 44 h after presentation. One week after discharge, the dog was clinically normal and serum biochemical analysis and urinalysis confirmed resolution of rhabdomyolysis. No evidence of kidney failure secondary to the rhabdomyolysis was noted. To the best of the authors' knowledge, this is the first report of survival following lisdexamfetamine intoxication in a dog. Clinical signs resolved completely with supportive and symptomatic therapies mainly consisting of IV fluid therapy and sedative administration. There were no long-term complications reported. Key clinical message: Aggressive medical therapies, including IV CRIs of dexmedetomidine and butorphanol, in addition to IV fluids, were effective for managing a dog with severe lisdexamfetamine intoxication. The dog recovered uneventfully following 44 h of hospitalization, with no evidence of long-term complications secondary to the rhabdomyolysis associated with the toxicosis.

Indexed as

Dog DiseasesHypoglycemiaLisdexamfetamine DimesylateRhabdomyolysisAnimalsButorphanolDexmedetomidineDogsMaleButorphanolDexmedetomidineLisdexamfetamine Dimesylate

Identifiers

PMID41030426
PMCPMC12477745

What OpenQuestion holds

Textmetadata
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.